Cardiac Monitoring of Pediatric Patients in Med Surg - Page 2Register Today!
- Jun 23 by hiddencatRNContinuous albuterol can cause dysrhythmias. We adjust the limits to account for the expected tachycardia. But frequent runs of bigeminy and trigeminy are a concern. I agree that CR monitors are overused, but a patient on continuous albuterol is one I want a continuous rhythm on.
- Jun 23 by PICUisforcoolRNsAny peds patients that require cardiac monitoring come to our PICU as well or (more rarely) the step down unit. The general peds floor will monitor oxygen saturation, but they have no central monitoring system.
Side note: any kiddos on continuous albuterol for >4 hours equals PICU for us. Not for tachycardia, but to closely monitor their respiratory status
- Jun 24 by Lisa Jane RNI work on a general paediatric floor in a community hospital that does not have a PICU.
We have bedside cardio-respiratory monitors.
They are used for certain patient populations ie. eating disorders, but we also use them for procedures requiring conscious sedation.
As well, monitoring may be included in certain order sets such as ALTE.
If at any time a patient becomes unstable we would initiate continuos monitoring.
We use a lot of spo2 monitoring as well for the respiratory kids.
Hope this helps